Alert archive / Georgia / Freeze Warnings in 2024
Freeze Warning 1, NWS Atlanta, GA
NWS Atlanta, GA issued this freeze warning at Mar 10, 2024, 3:52 AM EDT for 50 counties in Georgia. It took effect at Mar 10, 2024, 11:00 PM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2024, 3:52 AM EDT (07:52 UTC)
- In effect from
- Mar 10, 2024, 11:00 PM EDT
- Expired
- Mar 11, 2024, 8:31 AM EDT
- In force
- 10 hr
- Issued by
- NWS Atlanta, GA
All 50 counties
Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Butts County, GA, Carroll County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Heard County, GA, Henry County, GA, Jackson County, GA, Jasper County, GA, Jones County, GA, Lamar County, GA, Madison County, GA, Meriwether County, GA, Morgan County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Putnam County, GA, Rockdale County, GA, Spalding County, GA, Taliaferro County, GA, Troup County, GA, Walton County, GA, Warren County, GA, Wilkes County, GA
The radar
The Atlanta radar (KFFC), 61 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.9 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1090 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- -65 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this freeze warning went out at Mar 10, 12:38 AM EST, 2 hours 14 minutes earlier.
Area forecast discussion, Mar 10, 12:38 AM EST, 2 hours 14 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1238 AM EST Sun Mar 10 2024 ...New 06Z Aviation Discussion... .UPDATE... Issued at 1007 PM EST Sat Mar 9 2024 The forecast is on track, and no updates are planned. /SEC && .SHORT TERM... (This afternoon through Sunday) Issued at 157 PM EST Sat Mar 9 2024 As the shortwave deepens and progresses over the Great Lakes region this afternoon and evening, a cold front that is currently draped over northern Alabama will slowly push into the area. The bulk of the rainfall has now exited the forecast area, but additional showers produced by lift from the frontal boundary approaching coinciding with upper level divergence will be possible through the afternoon and early evening hours. Showers will mainly be confined to far north Georgia, but our far southeastern counties could also stand the chance to see a few more showers (and even an isolated thunderstorm where instability remains in place in this portion of the CWA) through the afternoon. The flash flooding and severe weather threats have diminished for the day, however, several creeks, streams, and rivers are expected to crest at minor to moderate flood stages and will remain a concern over the next several days. The main story for the short term forecast will be the elevated sustained winds and breezy gusts as the frontal boundary passes through. Sustained northwest winds at 10 to 15 mph this afternoon will gradually increase to 15 to 18 mph through Sunday. Wind gusts from 20 to 25+ mph will be possible areawide with a few locations along the ridgetops in the north Georgia mountains approaching gusts between 30 and 35 mph. Have opted to hold off on a Wind Advisory with this forecast package as these wind gusts will likely be isolated in nature and confined to areas of high terrain. However, should guidance suggest more widespread strong gusts, a Wind Advisory for Sunday may need to be considered in future forecast cycles. Given the elevated wind speeds and broken to overcast cloud coverage overnight, frost is not expected to develop overnight despite low temperatures bottoming out in the low to mid 30s. This afternoon, temperatures topping out in the mid 70s will be confined to areas south of the warm front (currently draped south of I-20) while areas to the north north will be in the 60s. Tomorrow with the cooler and drier airmass in place, high temperatures will range from the 50s to mid 60s. Skies should gradually clear through the day on Sunday. KAL && .LONG TERM... (Monday morning through next Friday) Issued at 157 PM EST Sat Mar 9 2024 At a glance: - Dry air will return to the area and stick around well into next week. Temperatures will gradually increase as we approach the weekend with relative humidities rising with them. - Another system takes aim at the SE by next Friday. Still too far out to identify impacts. Temperatures are expected to fall toward freezing on Sunday night and into Monday morning. Areas of patchy frost are possible on Monday morning. An advisory may be needed as the threat for frost moves into the short term forecast. Temps gradually start to warm on Tuesday and Wednesday but conditions will remain dry and depending on how quickly fuels can dry out we may have some fire weather concerns. By Thursday a surge of warm air will push into the area driving temps and dewpoints up out ahead of the next storm system. It's to early to tell the magnitude of the next system or the local impacts it may bring, but it is spring in the south and as a result thunderstorms are defiantly possible. A few of the models are indicating the front will stall as it approaches our area which has resulted in chances of precip becoming more uniform in the slight category. Vaughn && .AVIATION... (06Z TAFS) Issued at 1227 AM EST Sun Mar 10 2024 MVFR ceilings between 020-030 are in place across much of north Georgia, including the ATL metro sites. These ceilings will shift southeast and scatter out by 09Z this morning. Conditions are expected to be VFR thereafter. With a secondary cold front advancing into central Georgia, NW have increased to 12-15 kts with gusts up to 25 kts. Winds are expected to increase to 15-20 kts with gusts up to 30 kts after 15Z and through much of the afternoon before diminishing after 23Z. //ATL Confidence...06Z Update... High confidence on all elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 33 64 36 70 / 0 0 0 0 Atlanta 36 62 38 69 / 0 0 0 0 Blairsville 30 60 32 66 / 0 0 0 0 Cartersville 33 62 33 69 / 0 0 0 0 Columbus 38 65 38 71 / 0 0 0 0 Gainesville 35 64 37 69 / 0 0 0 0 Macon 37 64 37 70 / 0 0 0 0 Rome 33 63 33 71 / 0 0 0 0 Peachtree City 34 62 34 69 / 0 0 0 0 Vidalia 40 64 41 72 / 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...SEC LONG TERM....Vaughn AVIATION...King
Hazardous weather outlook, Mar 9, 6:53 PM EST, 7 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 653 PM EST Sat Mar 9 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-110000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 653 PM EST Sat Mar 9 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Numerous rivers and creeks are in flood or forecast to reach flood over the next several days due to recent rains. Otherwise, no hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 8:30 PM EST | River Flood Warning | FFC | Bibb, Crawford, Houston, Peach | 30 hr |
| Mar 10, 1:26 AM EST | River Flood Warning | FFC | Talbot, Upson | 16 hr |
| Mar 10, 3:52 AM EDT | Wind Advisory | FFC | Lumpkin, Towns, Union, White | 16 hr |
| Mar 10, 6:08 AM EDT | River Flood Warning | FFC | Clayton, Fayette, Spalding | 4 hr |
| Mar 10, 6:12 AM EDT | River Flood Warning | FFC | Pulaski | 22 hr |
Nearby
Freeze Warnings in Georgia, 2024Every freeze warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.